Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 21, 2015, 3:55 PM MDT for Socorro County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 3:55 PM MDT (21:55 UTC)
- Expired
- May 21, 2015, 4:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 109 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WUUS55 KABQ 212155
SVRABQ
NMC053-212245-
/O.NEW.KABQ.SV.W.0053.150521T2155Z-150521T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SOCORRO COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 445 PM MDT
* AT 354 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
ESCONDIDA...OR 14 MILES EAST OF SOCORRO...MOVING NORTHEAST AT 25
MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SOCORRO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3406 10679 3444 10650 3437 10641 3426 10642
3426 10629 3420 10622 3395 10668
TIME...MOT...LOC 2154Z 221DEG 23KT 3407 10665
HAIL...1.25IN
WIND...<50MPH
$$
332 follow-up statements
473
WWUS55 KABQ 212218
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT THU MAY 21 2015
NMC053-212245-
/O.CON.KABQ.SV.W.0053.000000T0000Z-150521T2245Z/
SOCORRO-
418 PM MDT THU MAY 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN SOCORRO COUNTY...
AT 418 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES SOUTHEAST
OF LA JOYA...OR 23 MILES NORTHEAST OF SOCORRO...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SOCORRO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3415 10667 3444 10650 3437 10641 3426 10642
3426 10629 3420 10622 3403 10653
TIME...MOT...LOC 2218Z 221DEG 23KT 3419 10653
HAIL...1.25IN
WIND...60MPH
$$
33356
WWUS55 KABQ 212236
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT THU MAY 21 2015
NMC053-212246-
/O.EXP.KABQ.SV.W.0053.000000T0000Z-150521T2245Z/
SOCORRO-
436 PM MDT THU MAY 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SOCORRO COUNTY
WILL EXPIRE AT 445 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3415 10667 3444 10650 3437 10641 3426 10642
3426 10629 3420 10622 3403 10653
TIME...MOT...LOC 2230Z 221DEG 23KT 3419 10653
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:16 PM MDT, 39 minutes earlier.
Area forecast discussion, May 21, 3:16 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT THU MAY 21 2015 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN WILL CONTINUE OVER NEW MEXICO THROUGH THE HOLIDAY WEEKEND. SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL IMPACT CENTRAL AND EASTERN AREAS TONIGHT. A POTENTIAL SEVERE WEATHER EVENT MAY UNFOLD ACROSS THE EASTERN PLAINS FRIDAY NIGHT WITH LARGE HAIL AND HIGH WINDS. SATURDAY WILL BE A LITTLE DRIER AND WARMER FOR MOST AREAS...EXCEPT THE NORTHWEST WHERE THE NEXT ROUND OF SHOWERS AND STORMS WILL ARRIVE. SUNDAY THROUGH TUESDAY WILL BE COOLER AGAIN WITH SHOWERS AND STORMS ONCE AGAIN FOR AREAS ALONG AND NORTH OF I-40. && .DISCUSSION... IMPRESSIVE MAY MOISTURE MAYHEM CONTINUES OVER NORTHERN AND CENTRAL NM. LATEST WATER VAPOR LOOP SHOWS AN EXTENSIVE TROUGH ANCHORED OVER WESTERN NORTH AMERICA WITH SEVERAL SMALLER EMBEDDED SYNOPTIC SCALE UPPER WAVES. THE 20Z SURFACE ANALYSIS AND 18Z RAOB PLOTS INDICATE SOUTH/SOUTHEASTERLY FLOW DEEPENING OVER THE STATE WITH WIDESPREAD DEWPOINTS IN THE 40S AND 50S. NAM BUFRS INDICATE MOISTURE ADVECTION WILL CONTINUE IN THE MID/UPPER LEVELS WITH NEAR TOTAL SATURATION THROUGH THIS EVENING AND OVERNIGHT. SUFFICIENT DIVERGENCE ALOFT IS LEADING TO CONVECTIVE DEVELOPMENT WITHIN CENTRAL NM AND THE RIO GRANDE VALLEY DESPITE COOL TEMPS. MODELS ARE CONVERGING ON A HEAVY RAIN PATTERN FOR TONIGHT WITHIN CENTRAL NM...WHICH WILL ADVECT EASTWARD ONTO THE PLAINS OVERNIGHT. THERE IS SOME CONCERN FOR MINOR FLOODING IN AREAS THAT ARE SATURATED FROM WELL ABOVE NORMAL RAINFALL THIS MONTH...PARTICULARLY OVER THE SANGRE DE CRISTO MTS AND THE NORTHEAST AND EAST CENTRAL PLAINS. AHPS RIVER GAGE MONITORING INDICATED NOTABLE RISES ON MANY CREEKS AND STREAMS WITH THE LAST EVENT OVER THE AFOREMENTIONED AREA...SO THIS BEARS WATCHING TONIGHT WITH THE POTENTIAL FOR SOME POSSIBLE ACTION STAGES BEING REACHED...ESPECIALLY IF CELL TRAINING CAN DEVELOP INTO THE RIO PUERCO HEADWATERS AND CREEKS LEADING INTO THE RIO GRANDE FROM THE SANGRES. NO FLASH FLOODING IS ANTICIPATED AT THIS TIME WITH A SHORTER DURATION RAINFALL EXPECTED COMPARED TO MONDAY NIGHT. FRIDAY WILL SEE RELATIVE CLEARING FROM WEST TO EAST AS A 700-500MB DRY SLOT ADVECTS EAST OVER CENTRAL/WESTERN NM. A VERY INTERESTING PATTERN IS THEN INDICATED BY THE BULK OF 12Z/18Z GUIDANCE MODELS WITH AGREEMENT FROM SPC. A STRONG DRYLINE SETUP IS EXPECTED TO TAKE SHAPE OVER THE EASTERN PLAINS FRIDAY NIGHT. AT THIS TIME IT IS NOT A MATTER OF WHETHER SEVERE WEATHER WILL BREAK OUT...BUT HOW FAR WEST THE DRYLINE FORCING WILL MOVE. AT THIS TIME IT APPEARS THE AREA EAST OF A LINE FROM ROSWELL NORTH TO SANTA ROSA AND CLAYTON WILL BE UNDER THE GUN FOR LARGE HAIL AND DAMAGING WINDS DURING THE OVERNIGHT. DUE TO THE EXTENT OF HEAVY RAINFALL THE PAST FEW WEEKS FLASH FLOODING WILL BE POSSIBLE WITH THIS EVENT FOR THE EAST. CONVECTION WILL MOVE OUT SATURDAY FROM WEST TO EAST AND LEAVE BEHIND A MUCH MORE TRANQUIL AND MILDER DAY. THE FIRST UPPER WAVE RESPONSIBLE FOR THE ACTIVE WEATHER TONIGHT AND TOMORROW NIGHT WILL APPROACH THE FOUR CORNERS SATURDAY AFTERNOON AND SPAWN A FEW SHOWERS AND STORMS BY LATE DAY. THIS BEGINS THE NEXT PERIOD OF UNSETTLED AND COOLER WEATHER FOR AREAS ALONG AND NORTH OF I-40 THROUGH THE MEMORIAL DAY HOLIDAY AND PERHAPS EVEN TUESDAY. GUIDANCE BEYOND TUESDAY IS STILL ALL OVER THE PLACE WITH RESPECT TO WHETHER UNSETTLED CONDITIONS HOLD ON OR A WARMER RIDGING PATTERN TAKES SHAPE. GUYER && .FIRE WEATHER... ABUNDANT MOISTURE FLOWED IN FROM THE EAST OVERNIGHT. THIS HAS CREATED QUITE THE DRYLINE NEAR THE CONTINENTAL DIVIDE THIS AFTERNOON. MUCH LOWER HUMIDITY FOUND NEAR THE ARIZONA STATE LINE AND THIS DRIER AIRMASS WILL TRY TO PUSH EASTWARD REST OF TODAY. ONCE THE SUN SETS...THE DRYLINE WILL PUSH BACK TO THE WEST. SHOWERS AND THUNDERSTORMS WILL FORM ALONG THIS DRYLINE AND PROVIDE WETTING RESULTS BETWEEN THE DIVIDE AND CENTRAL MOUNTAINS. ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. A CLUSTER OF ELEVATED SHOWERS AND THUNDERSTORMS WILL ALSO IMPACT THE NE AND EC PLAINS THROUGH THE REMAINDER OF THE AFTERNOON. HUMIDITY RECOVERIES WILL BE QUITE HIGH ALONG AND EAST OF THE DIVIDE. MORE MODERATE LEVELS NEAR THE AZ STATE LINE. THE PACIFIC LOW WILL GRADUALLY DRAW CLOSER TO THE STATE ON FRIDAY. A MID LEVEL DRY SLOT FOUND AHEAD OF THE LOW WILL GRADUALLY ERODE THE LOW AND MID LEVEL MOISTURE FROM SW TO NE. HUMIDITY VALUES WILL FALL AS A RESULT. TEMPS WILL REMAIN BELOW NORMAL. A FEW SHOWERS AND STORMS WILL BE FOUND NEAR THE CO BORDER AS WELL AS NEAR THE TEXAS STATE LINE DURING THE AFTERNOON. LEFT OVER SHOWERS/STORMS COULD BE FOUND ACROSS THE EASTERN PLAINS DURING THE MORNING. THE SURFACE WIND FLOW WILL ALSO INCREASE FROM THE SOUTH/SOUTHWEST. STRONG WIND AND LOW RH WILL EXPAND AND IMPACT ZONES 105/109 AND A LITTLE BIT OF 106 DURING THE MID AFTERNOON TO EARLY EVENING HOURS. HAINES VALUES WILL PEAK OUT BETWEEN 5 TO 6 ALTHOUGH TEMPS WILL BE BELOW NORMAL. FUEL CONDITIONS ARE NOT VERY CRITICAL SO WILL NOT ISSUE A FIRE WEATHER WATCH FOR THIS PERIOD. MODELS CONTINUE TO POINT TOWARDS AND ACTIVE OVERNIGHT DRYLINE SCENARIO ACROSS THE EASTERN PLAINS FRIDAY NIGHT. WETTING RAIN IS EXPECTED. THE PACIFIC TROUGH WILL GRADUALLY MOVE OVER THE GREAT BASIN/SOUTHERN AND CENTRAL ROCKIES DURING THE WEEKEND PERIOD. THE DRYLINE SHOULD SLOSH BACK AND FORTH ACROSS THE SOUTHERN PLAINS BUT FOR THE MOST PART DRIER WEATHER WOULD PREVAIL. THE RIGHT COMBINATION OF INSTABILITY AND MOISTURE SHOULD PROVIDE SOME SCATTERED LIGHTER SHOWERS/STORMS ACROSS THE NORTHERN THIRD TO HALF DURING THIS PERIOD. WETTING RAIN WOULD BE LIMITED BUT PLACES COULD SEE IT ACROSS THE NORTHERN MTNS. TEMPERATURES WOULD REMAIN BELOW NORMAL. TEEN HUMIDITY VALUES SHOULD BE FOUND ACROSS THE LOWLANDS BUT LEVELS APPEAR TO BE NEAR IF NOT A BIT ABOVE NORMAL FOR THIS TIME OF YEAR. SURFACE WINDS WILL BE FAIRLY BREEZY ACROSS THE SOUTH/EAST ON SATURDAY AND LESSEN ON SUNDAY AS THE FLOW ALOFT WEAKENS. A TRAILING PACIFIC SHORTWAVE SHOULD CONTINUE SOME UNSETTLED WEATHER FAVORING THE NORTH ON MONDAY. TEMPS WOULD REMAIN 5 TO 10 DEGREES BELOW NORMAL WITH TEEN HUMIDITY READINGS LIMITED TO THE SOUTH. MODELS PRETTY GOOD AGREEMENT WITH THIS. BOTH THE GFS/ECMWF BEGIN TO GRADUALLY DRY/WARM CONDITIONS TUESDAY BUT ANOTHER PACIFIC TROUGH SHOULD BEGIN TO DRAW MOISTURE NORTHWARD MID/LATE WEEK. MODELS HAVE BEEN JUMPING AROUND A BIT WITH THE LATTER HALF OF NEXT WEEK BUT SUSPECT IT WOULD BE MORE UNSETTLED THAN DRIER. ALSO EXPECTING THE DRYLINE TO SHARPEN UP AS THE WEEK PROGRESSES. DRIER CONDITIONS WOULD REMAIN ACROSS THE WEST. CONFIDENCE IS MODERATE BECAUSE OF THE FLUCTUATIONS IN THE MODELS. BASED ON WHAT HAS BEEN HAPPENING...A MORE MOIST SCENARIO IS LIKELY. 50 && .AVIATION... 18Z TAF CYCLE LIFR/IFR CONDITIONS WILL CONTINUE ALONG AND EAST OF THE CENTRAL MTNS THROUGH THE NEXT 24 HRS. A BAND OF SH/TS WILL IMPACT TCC/LVS BETWEEN 19Z TO 21Z OTHERWISE MAINLY LOOKING AT -RA. CENTRAL AREAS WILL SEE IFR/MVFR CIGS BUT NOT AS WIDESPREAD OR LONG IN DURATION COMPARED TO THE EAST. AEG/ABQ/SAF WILL BE IMPACTED AND EXPECTING IMPACT DUE TO PASSING SH/TS AS WELL. MAIN PRECIPITATION ACTIVITY MID AFTERNOON THROUGH EVENING. GUP/FMN WILL BE FOUND ALONG THE BATTLE ZONE BTWN THE HIGHER MOISTURE TO THE EAST AND DRIER AIR TO THE WEST. SH/TS WILL DEVELOP EARLY AFTERNOON AND IMPACT THESE SITES THROUGH THE AFTERNOON BEFORE THE ATMOSPHERE DRIES OUT. PERHAPS SOME LINGERING SH AT FMN WELL INTO THE EVENING. TERMINAL FCSTS WILL BE PRETTY DYNAMIC AND EXPECT SOME ADJUSTMENTS DURING THE NEXT 24 HRS. MODELS SHOW IMPROVING CONDITIONS ACROSS THE EAST BY MID MORNING FRI BUT THINK THAT IS A BIT OPTIMISTIC. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 72 42 64 / 70 10 5 10 DULCE........................... 37 64 34 60 / 90 30 30 40 CUBA............................ 39 64 38 60 / 100 10 0 20 GALLUP.......................... 37 69 35 61 / 30 0 0 10 EL MORRO........................ 37 67 34 60 / 30 0 0 20 GRANTS.......................... 36 70 36 63 / 60 5 0 10 QUEMADO......................... 39 68 34 63 / 10 0 0 20 GLENWOOD........................ 41 77 39 67 / 0 0 0 0 CHAMA........................... 34 60 32 58 / 100 30 20 30 LOS ALAMOS...................... 42 67 41 66 / 90 10 0 30 PECOS........................... 42 66 40 66 / 80 20 0 10 CERRO/QUESTA.................... 38 64 35 62 / 90 20 0 10 RED RIVER....................... 34 56 33 55 / 100 10 0 10 ANGEL FIRE...................... 35 61 36 61 / 80 20 10 10 TAOS............................ 37 65 38 64 / 80 10 0 10 MORA............................ 40 65 40 65 / 80 10 10 10 ESPANOLA........................ 43 71 41 70 / 70 5 0 10 SANTA FE........................ 43 65 41 63 / 80 10 0 10 SANTA FE AIRPORT................ 42 70 42 67 / 80 5 0 5 ALBUQUERQUE FOOTHILLS........... 48 72 45 69 / 70 5 0 5 ALBUQUERQUE HEIGHTS............. 49 73 47 71 / 70 5 0 0 ALBUQUERQUE VALLEY.............. 49 75 46 72 / 70 5 0 0 ALBUQUERQUE WEST MESA........... 47 73 46 70 / 80 5 0 5 LOS LUNAS....................... 49 75 46 73 / 60 5 0 0 RIO RANCHO...................... 46 73 46 69 / 80 5 0 5 SOCORRO......................... 49 76 46 74 / 60 0 0 0 SANDIA PARK/CEDAR CREST......... 44 68 42 66 / 80 5 0 5 TIJERAS......................... 45 71 42 68 / 70 5 0 5 MORIARTY/ESTANCIA............... 43 70 40 67 / 70 5 0 5 CLINES CORNERS.................. 41 67 41 66 / 70 5 5 5 GRAN QUIVIRA.................... 45 69 42 67 / 60 5 0 0 CARRIZOZO....................... 47 73 47 70 / 50 5 0 0 RUIDOSO......................... 44 68 48 66 / 60 5 5 5 CAPULIN......................... 41 67 49 70 / 80 10 40 20 RATON........................... 42 70 46 70 / 60 10 20 10 SPRINGER........................ 43 71 46 71 / 60 10 30 10 LAS VEGAS....................... 40 66 43 66 / 70 10 30 10 CLAYTON......................... 45 69 52 73 / 70 10 50 30 ROY............................. 43 68 50 71 / 70 10 60 20 CONCHAS......................... 48 74 54 78 / 80 20 60 20 SANTA ROSA...................... 47 73 52 75 / 70 20 60 5 TUCUMCARI....................... 48 73 57 77 / 70 20 60 30 CLOVIS.......................... 48 70 56 74 / 70 30 60 30 PORTALES........................ 49 72 56 75 / 80 30 60 30 FORT SUMNER..................... 50 75 55 77 / 70 20 60 20 ROSWELL......................... 52 80 56 83 / 70 10 40 20 PICACHO......................... 49 77 49 77 / 60 5 20 5 ELK............................. 47 74 49 72 / 70 5 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 42
Hazardous weather outlook, May 21, 3:23 PM MDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 PM MDT THU MAY 21 2015 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 323 PM MDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO THIS EVENING OVER CENTRAL PARTS OF NEW MEXICO...MAINLY BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAIN CHAIN. MANY STORMS MAY BECOME STRONG WITH HAIL AND GUSTY DOWNBURST WINDS IN EXCESS OF 50 MPH. LOCALLY HEAVY RAINFALL MAY LEAD TO SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN NEW MEXICO ON FRIDAY NIGHT WITH SOME STORMS BECOMING STRONG TO SEVERE. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS OF NEW MEXICO FRIDAY EVENING AND FRIDAY NIGHT. THE POTENTIAL FOR FLASH FLOODING WILL INCREASE WITH THESE STORMS DUE TO ABUNDANT HEAVY RAINFALL THE PAST SEVERAL WEEKS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...STRONG WIND GUSTS...OR HEAVY RAIN TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. GUYER
In the hours before
Special weather statement, May 21, 2:05 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT THU MAY 21 2015
NMZ507-212045-
WEST CENTRAL HIGHLANDS-
205 PM MDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA AND
NORTHWESTERN VALENCIA COUNTIES UNTIL 245 PM MDT...
AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF ACOMA PUEBLO...OR 19 MILES
SOUTH OF LAGUNA PUEBLO...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO AND MESITA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 112 AND 129.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3481 10754 3485 10754 3511 10735 3496 10708
3491 10711 3464 10744 3466 10742 3466 10747
3471 10753 3474 10751 3477 10754 3480 10753
3481 10755
TIME...MOT...LOC 2005Z 222DEG 20KT 3477 10741
33Special weather statement, May 21, 2:58 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT THU MAY 21 2015 NMZ507-519-212200- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 258 PM MDT THU MAY 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL...EAST CENTRAL CIBOLA...NORTHWESTERN BERNALILLO AND NORTHWESTERN VALENCIA COUNTIES UNTIL 400 PM MDT... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MESITA...OR 7 MILES SOUTHEAST OF LAGUNA PUEBLO...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN ALBUQUERQUE...MESITA AND TOHAJIILEE. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 114 AND 138. && LAT...LON 3480 10727 3494 10745 3545 10705 3521 10673 TIME...MOT...LOC 2058Z 216DEG 21KT 3498 10725 33
Special weather statement, May 21, 3:02 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT THU MAY 21 2015 NMZ508-520-524-212200- LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 302 PM MDT THU MAY 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY UNTIL 400 PM MDT... AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS 6 MILES NORTHWEST OF BOSQUE DEL APACHE REFUGE... OR 11 MILES SOUTH OF SOCORRO...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SOCORRO...MAGDALENA...SAN ACACIA...ESCONDIDA...BINGHAM...LA JOYA... LEMITAR...BOSQUE DEL APACHE REFUGE...CHAMIZAL AND LUIS LOPEZ. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 109 AND 173. && LAT...LON 3350 10712 3379 10747 3445 10692 3392 10630 TIME...MOT...LOC 2101Z 216DEG 21KT 3388 10693 33
Special weather statement, May 21, 3:30 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT THU MAY 21 2015 NMZ504-212215- NORTHWEST HIGHLANDS- 330 PM MDT THU MAY 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANDOVAL AND NORTHEASTERN MCKINLEY COUNTIES UNTIL 415 PM MDT... AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF PUEBLO PINTADO...OR 30 MILES EAST OF CROWNPOINT...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OJO ENCINO AND PUEBLO PINTADO. && LAT...LON 3567 10760 3576 10774 3618 10748 3600 10713 TIME...MOT...LOC 2129Z 221DEG 23KT 3577 10761 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:05 PM MDT | Special Weather Statement | ABQ | Valencia | 40 min |
| May 21, 2:58 PM MDT | Special Weather Statement | ABQ | Bernalillo | 62 min |
| May 21, 3:02 PM MDT | Special Weather Statement | ABQ | Socorro | 58 min |
| May 21, 3:30 PM MDT | Special Weather Statement | ABQ | 45 min | |
| May 21, 4:12 PM MDT | Special Weather Statement | ABQ | Bernalillo | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.